Mellin-transform-based new results of the joint statistics of partial products of ordered random variables

Sung Sik Nam, Young-Chai Ko, Mohamed Slim Alouini

Research output: Chapter in Book/Report/Conference proceedingConference contribution

1 Citation (Scopus)

Abstract

Order statistics find applications in various areas including communications and signal processing. In this paper, we introduce new results of the joint statistics of partial products of ordered random variables (RVs) based on a Mellin-transform-based unified analytical framework. With the proposed approach, we can systematically derive the joint statistics of any partial products of ordered statistics, in terms of the Mellin transform and the probability density function (PDF). Our Mellin-transform-based approach can apply when all the K-ordered RVs are involved even for more complicated cases, when only the Ks (Ks < K) best RVs are also considered. In addition, the closed-form expressions for the exponential RV special case are presented. As an application example, these results can apply to the performance analysis of various wireless communication systems over fading channels.

Original languageEnglish
Title of host publication2017 IEEE International Symposium on Information Theory, ISIT 2017
PublisherInstitute of Electrical and Electronics Engineers Inc.
Pages2373-2377
Number of pages5
ISBN (Electronic)9781509040964
DOIs
Publication statusPublished - 2017 Aug 9
Event2017 IEEE International Symposium on Information Theory, ISIT 2017 - Aachen, Germany
Duration: 2017 Jun 252017 Jun 30

Other

Other2017 IEEE International Symposium on Information Theory, ISIT 2017
CountryGermany
CityAachen
Period17/6/2517/6/30

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Information Systems
  • Modelling and Simulation
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Mellin-transform-based new results of the joint statistics of partial products of ordered random variables'. Together they form a unique fingerprint.

  • Cite this

    Nam, S. S., Ko, Y-C., & Alouini, M. S. (2017). Mellin-transform-based new results of the joint statistics of partial products of ordered random variables. In 2017 IEEE International Symposium on Information Theory, ISIT 2017 (pp. 2373-2377). [8006954] Institute of Electrical and Electronics Engineers Inc.. https://doi.org/10.1109/ISIT.2017.8006954